MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800307
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that sonopet sleeve melted.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the tip sleeve product reported involved in this event was returned for evaluation.The reported malfunction for a melted sleeve was confirmed on receipt of the product.The product was evaluated by product engineering who concluded that based on the tests completed, there is no evidence that either the tip or sleeve were defective which caused the sleeve to melt.The most likely cause was insufficient irrigation.It may be related to the continuous duty cycle described in the complaint communications (misuse) and / or the lower level of irrigation used during the procedure (not recommended), but this cannot be confirmed.

Brand Name
STRAIGHT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10019014
Report Number0001811755-2020-01251
Device Sequence Number16753341
Product Code LFL
UDI-Device Identifier37613252026670
UDI-Public37613252026670
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5450800307
Device Lot Number1000369107
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1